| Model Number |
504606X |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/17/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.It is unknown if the device will be returned for testing and evaluation. additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
During a percutaneous coronary intervention case, a 6f vessel dilator broke and the broken part of the cannula stayed inside the body of the patient.The site was the femoral access.The device is expected to be returned for evaluation.
Additional Manufacturer Narrative
Complaint conclusion: during a percutaneous coronary intervention case, a 6f vessel dilator broke and the broken part of the cannula stayed inside the body of the patient.The site was the femoral access.The device looked normal when it was taken from its packaging.There was no difficulty flushing the dilator.The event occurred at the end of the procedure while extracting the sheath.Denudation of the vein was necessary to remove the cannula inside the patient.It was not stented against the vessel wall as it had normal blood flow.There was no guidewire used.There was nothing noted to be blocking the sheath.A new sheath was not inserted.There was no difficulty/resistance during prep.There was no resistance/friction during the insertion of the dilator.There was no resistance during the insertion over the wire.There was no resistance/friction during removal of the dilator.There was no resistance during the withdrawal of any of the devices through the sheath.The separation was related to the resistance during the withdrawal of the sheath from the vessel.The sheath was not kinked or twisted/torqued prior to the separation.The sheath was not used for any infusion.The event caused a relevantly increase in the duration of the procedure.The event caused a condition that required hospitalization or significant prolongation of existing hospitalization.The device was returned for analysis.A non-sterile si avanti+ 6f std w/gw no obt was received inside of a clear plastic bag.The product was removed from the packaging in order to proceed with the product evaluation.Per visual analysis, a separation condition was observed on the csi cannula located at 10 cm from the distal end, the separated section was returned for analysis.The device was blood saturated.No other damages or anomalies on the part was detected.Per microscopic analysis, both ends of the separated sections presented evidence of elongations and frayed edges and showed twisting conditions.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.No other issues were noted during microscopic analysis.Per dimensional analysis, the id and the correct od measurements were taken as close as possible to the separated edge to be verified and were found within specification.A product history record (phr) review of lot 17868525 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿cannula- separated in patient¿ was confirmed during analysis of the returned device due to the separated condition observed on of the returned csi.The exact cause of the reported event could not be conclusively determined.Handling factors, such as excessive pulling or twisting, may have contributed to the reported event.Both ends of the separated sections presented evidence of elongations and frayed edges and showed twisting conditions.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.The reported ¿catheter sheath introducer (csi) - withdrawal difficulty¿ was not confirmed during analysis of the returned device.Functional testing could not be performed due to the condition in which the product was received, however the dimensional analysis results were found within specification.According to the instructions for use, which is not intended as a mitigation, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.¿ controls are in place to verify the device conditions; the produced csi are inspected 100% before leaving the facility.Neither the phr review nor the product analysis suggests that the reported events could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
Event or Problem Description
During a percutaneous coronary intervention case, a 6f vessel dilator broke and the broken part of the cannula stayed inside the body of the patient.The site was the femoral access.The device looked normal when it was taken from its packaging.There was no difficulty flushing the dilator.The event occurred at the end of the procedure while extracting the sheath.Denudation of the vein was necessary to remove the cannula inside the patient.It was not stented against the vessel wall as it had normal blood flow.There was no guidewire used.There was nothing noted to be blocking the sheath.There was no new sheath inserted.There was no difficulty/resistance during prep.There was no resistance/friction during the insertion of dilator.There was no resistance during the insertion over the wire.There was no resistance/friction during removal of dilator.There was no resistance during the withdrawal of any of the devices through the sheath.The separation was related to the resistance during the withdrawal of the sheath from the vessel.The sheath was not kinked or twisted/torqued prior to separation.The sheath was not used for any infusion.The event caused a relevantly increase in the duration of the procedure.The event caused a condition that required hospitalization or significant prolongation of existing hospitalization.The device is expected to be returned for evaluation.
Additional Manufacturer Narrative
Additional information was provided and is available in: section h6 (evaluation codes) 1528- difficult to remove 3038- catheter 10 - testing of actual/suspected device a non-sterile csi (si avanti+ 6f std w/gw no obt) was received inside of a clear plastic bag.The product was removed from the packaging in order to proceed with the product evaluation.A separation condition was observed on the csi cannula located at 10 cm from the distal end, the separated section was returned for analysis.The device was blood saturated.No other damages or anomalies on the part was detected.The unit was placed under the microscope in order to obtain a magnify image of the separation area.Both ends of the separated sections presented evidence of elongations and frayed edges; also showed twisting conditions.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.No other issues were noted during microscopic analysis.Dimensional analysis was performed to verify the correct cannula id and the correct od, the measurements were taken as close as possible to the separated edge to be verified.Dimensional analysis results for the csi cannula were found within specification.
Event or Problem Description
During a percutaneous coronary intervention case, a si avanti+ 6f std w/gw no obt broke and the broken part of the cannula stayed inside the body of the patient.The site was the femoral access.The device looked normal when it was taken from its packaging.There was no difficulty flushing the dilator.The event occurred at the end of the procedure while extracting the sheath.Denudation of the vein was necessary to remove the cannula inside the patient.It was not stented against the vessel wall as it had normal blood flow.There was no guidewire used.There was nothing noted to be blocking the sheath.There was no new sheath inserted.There was no difficulty/resistance during prep.There was no resistance/friction during the insertion of dilator.There was no resistance during the insertion over the wire.There was no resistance/friction during removal of dilator.There was no resistance during the withdrawal of any of the devices through the sheath.The separation was related to the resistance during the withdrawal of the sheath from the vessel.The sheath was not kinked or twisted/torqued prior to separation.The sheath was not used for any infusion.The event caused a relevantly increase in the duration of the procedure.The event caused a condition that required hospitalization or significant prolongation of existing hospitalization.The device is expected to be returned for evaluation.
Additional Manufacturer Narrative
The incorrect catalog number was previously reported.Therefore, section b4 (event description), d1 (brand name) and d4 (catalog number) have been updated to reflect the correct product name.The lot number, device history review (dhr), and product evaluation are still correct and accurate.Complaint conclusion: during a percutaneous coronary intervention case, a 6f avanti sheath introducer broke and the broken part of the cannula stayed inside the body of the patient.The site was the femoral access.The device looked normal when it was taken from its packaging.There was no difficulty flushing the dilator.The event occurred at the end of the procedure while extracting the sheath.Denudation of the vein was necessary to remove the cannula inside the patient.It was not stented against the vessel wall as it had normal blood flow.There was no guidewire used.There was nothing noted to be blocking the sheath.A new sheath was not inserted.There was no difficulty/resistance during prep.There was no resistance/friction during the insertion of the dilator.There was no resistance during the insertion over the wire.There was no resistance/friction during removal of the dilator.There was no resistance during the withdrawal of any of the devices through the sheath.The separation was related to the resistance during the withdrawal of the sheath from the vessel.The sheath was not kinked or twisted/torqued prior to the separation.The sheath was not used for any infusion.The event caused a relevantly increase in the duration of the procedure.The event caused a condition that required hospitalization or significant prolongation of existing hospitalization.The device was returned for analysis.A non-sterile si avanti+ 6f std w/gw no obt was received inside of a clear plastic bag.The product was removed from the packaging in order to proceed with the product evaluation.Per visual analysis, a separation condition was observed on the csi cannula located at 10 cm from the distal end, the separated section was returned for analysis.The device was blood saturated.No other damages or anomalies on the part was detected.Per microscopic analysis, both ends of the separated sections presented evidence of elongations and frayed edges and showed twisting conditions.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.No other issues were noted during microscopic analysis.Per dimensional analysis, the id and the correct od measurements were taken as close as possible to the separated edge to be verified and were found within specification.A product history record (phr) review of lot 17868525 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿cannula- separated in patient¿ was confirmed during analysis of the returned device due to the separated condition observed on of the returned csi.The exact cause of the reported event could not be conclusively determined.Both ends of the separated sections presented evidence of elongations and frayed edges and showed twisting conditions.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.Handling factors, such as excessive pulling or twisting, may have contributed to the reported event.The reported ¿catheter sheath introducer (csi) - withdrawal difficulty¿ was not confirmed during analysis of the returned device.Functional testing could not be performed due to the condition in which the product was received, however the dimensional analysis results were found within specification.According to the instructions for use, which is not intended as a mitigation, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.¿ controls are in place to verify the device conditions; the produced csi are inspected 100% before leaving the facility.Neither the phr review nor the product analysis suggests that the reported events could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.